Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 2, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Feb 27, 2007, 3:04 AM MST. It took effect at Feb 28, 2007, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 3:04 AM MST (10:04 UTC)
- In effect from
- Feb 28, 2007, 12:00 PM MST
- Expired
- Feb 27, 2007, 2:40 PM MST
- In force
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 271004 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 304 AM MST TUE FEB 27 2007 ...POSSIBLE WIND STORM FOR SOUTHERN NEW MEXICO AND WESTERN TEXAS WEDNESDAY AFTERNOON AND EVENING... .A STRONG LOW PRESSURE WILL DEVELOP AND MOVE ACROSS THE SOUTHWESTERN UNITED STATES WEDNESDAY. THIS WILL RESULT IN WEST AND SOUTHWEST WINDS INCREASING TO NEAR 40 MPH WITH GUSTS TO 60 MPH WEDNESDAY AFTERNOON AND EVENING. THE HIGH WINDS WILL PRODUCE BLOWING DUST AND SAND OVER A FEW AREAS WITH VISIBILITIES UNDER A MILE CAUSING DANGEROUS TRAVEL CONDITIONS. NMZ022>025-030>032-TXZ055-056-272200- /O.NEW.KEPZ.HW.A.0002.070228T1900Z-070301T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 304 AM MST TUE FEB 27 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE ACROSS THE SOUTHWESTERN UNITED STATES WEDNESDAY. THIS STORM MAY CAUSE WEST AND SOUTHWEST WINDS TO INCREASE TO NEAR 40 MPH WITH GUSTS TO 60 MPH WEDNESDAY AFTERNOON AND EVENING. THE HIGH WINDS MAY ALSO PRODUCE BLOWING DUST AND SAND OVER A FEW AREAS WITH VISIBILITIES UNDER A MILE CAUSING DANGEROUS TRAVEL CONDITIONS. DRIVING COULD BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE ISOLATED PROPERTY DAMAGE TO SMALLER OR OLDER BUILDINGS...TREES AND POWER LINES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ROGASH
1 follow-up statement
000 WWUS74 KEPZ 272140 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 240 PM MST TUE FEB 27 2007 ...POSSIBLE WIND STORM FOR SOUTHERN NEW MEXICO AND WESTERN TEXAS WEDNESDAY AFTERNOON AND EVENING... .A STRONG LOW PRESSURE WILL DEVELOP AND MOVE ACROSS THE SOUTHWESTERN UNITED STATES WEDNESDAY. THIS WILL RESULT IN WEST AND SOUTHWEST WINDS INCREASING TO NEAR 40 MPH WITH GUSTS TO 60 MPH WEDNESDAY AFTERNOON AND EVENING. THE HIGH WINDS WILL PRODUCE BLOWING DUST AND SAND OVER A FEW AREAS WITH VISIBILITIES UNDER A MILE CAUSING DANGEROUS TRAVEL CONDITIONS. NMZ022>025-030>032-TXZ055-056-280545- /O.UPG.KEPZ.HW.A.0002.070228T1900Z-070301T0600Z/ /O.NEW.KEPZ.HW.W.0002.070228T1900Z-070301T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 240 PM MST TUE FEB 27 2007 ...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM MST WEDNESDAY. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE ACROSS THE SOUTHWESTERN UNITED STATES WEDNESDAY. THIS STORM WILL MEAN THAT WEST AND SOUTHWEST WINDS WILL INCREASE TO NEAR 40 MPH WITH GUSTS TO 60 MPH WEDNESDAY AFTERNOON AND EVENING. THE HIGH WINDS WILL ALSO PRODUCE BLOWING DUST AND SAND OVER A FEW AREAS WITH VISIBILITIES UNDER A MILE CAUSING DANGEROUS TRAVEL CONDITIONS. DRIVING WILL BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO CAUSE ISOLATED PROPERTY DAMAGE TO SMALLER OR OLDER BUILDINGS...TREES AND POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ PIEPER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Feb 27, 2:46 AM MST, 18 minutes earlier.
Area forecast discussion, Feb 27, 2:46 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
246 AM MST TUE FEB 27 2007
.SYNOPSIS...
WESTERLY WINDS WILL BRING WARM DRY WEATHER TO THE BORDERLAND
TODAY. A MAJOR WIND STORM WITH BLOWING SAND AND DUST MAY OCCUR
WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM AND A COLD FRONT MOVE
ACROSS THE REGION. COOLER AIR BEHIND THE FRONT WILL RESULT IN
LOWER TEMPERATURES THURSDAY THROUGH SATURDAY.
&&
.DISCUSSION...
ZONAL/WESTERLY FLOW WILL CONTINUE ACROSS SOUTHERN ROCKIES TODAY
KEEPING WARM DRY WEATHER ANOTHER DAY. HOWEVER LEE CYCLOGENESIS
WILL ALSO COMMENCE WITH SURFACE LOW DEEPENING OVER EASTERN
COLORADO WHILE ASSOCIATED TROUGH EXTENDS INTO EASTERN NEW MEXICO.
GRADIENTS THUS INCREASE WITH WINDS BECOMING BREEZY THIS AFTERNOON.
HOWEVER MAIN WIND EVENT WILL BE WEDNESDAY. STRONG UPPER TROUGH
WILL PUSH ACROSS THE SOUTHWESTERN U.S. TOMORROW WITH AXIS MOVING
THROUGH THE CWA DURING THE AFTERNOON AND EVENING. APPROACH OF
UPPER SYSTEM WILL COINCIDE WITH MID LEVEL SPEED AXIS EXTENDING
ACROSS NEW MEXICO AND WEST TEXAS WITH 500 MB WIND VELOCITIES NEAR
90 KT AND 700 MB FLOW AROUND 50 KT. TROUGH DYNAMICS WILL ALSO
ENHANCE SURFACE CYCLOGENESIS OVER SOUTHERN HIGH PLAINS CAUSING
PRESSURE GRADIENTS TO FURTHER INCREASE. DRYNESS OF AIR MASS
COMBINED WITH DYNAMIC COOLING WILL RAISE MIXING HEIGHTS TO 650 MB
ALLOWING STRONG FLOW ALOFT TO SURGE DOWNWARD...THUS WILL ISSUE
HIGH WIND WATCH FOR WEDNESDAY AFTERNOON AND EVENING.
TROUGH PASSAGE WILL INCLUDE RATHER STRONG COLD FRONT WITH
NORTHWEST WINDS BEHIND THESE SYSTEMS TRANSPORTING COOLER AIR WITH
BELOW NORMAL TEMPERATURES THURSDAY. EVEN COOLER AIR EXPECTED
FRIDAY AND SATURDAY AS A SECONDARY TROUGH/COLD FRONT MOVES ACROSS
THE SOUTHERN ROCKIES FROM THE NORTHWEST. MORE ZONAL FLOW SHOULD
BRING WARMER TEMPERATURES EARLY NEXT WEEK WITH POSSIBLE EMBEDDED
WAVES INDUCING PERIODS OF AT LEAST BREEZY WINDS.
&&
.AVIATION...
VFR CONDITIONS TODAY THROUGH WEDNESDAY MORNING. A FEW AREAS OF
MVFR OR IFR VISIBILITIES WEDNESDAY AFTERNOON IN BLOWING DUST OR SAND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 49 69 40 59 / 0 0 0 0 0
SIERRA BLANCA TX 73 47 68 44 57 / 0 0 0 0 0
LAS CRUCES 74 46 68 38 58 / 0 0 0 0 0
ALAMOGORDO 71 44 65 39 55 / 0 0 0 0 0
CLOUDCROFT 53 31 43 23 37 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 72 42 63 37 57 / 0 0 0 0 0
SILVER CITY 65 37 56 28 48 / 0 0 0 0 0
DEMING 73 44 65 34 56 / 0 0 0 0 0
LORDSBURG 74 42 63 33 55 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
EVENING FOR NMZ110>113.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ022>025-030>032.
TX...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Feb 26, 6:23 AM MST, 20 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 623 AM MST MON FEB 26 2007 NMZ022>025-030>032-TXZ055-056-271330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 623 AM MST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG GUSTY WINDS ARE POSSIBLE WEDNESDAY WITH AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:54 AM MST | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 12 hr |
| Feb 27, 2:40 PM MST | High Wind Warning | EPZ | 31 hr |
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.